This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Paxil; Abrupt Stop and VERY vivid dreams last night
First, excuse the length of this post... I'll *try* to be brief.
I am 33, have been seriously depressed for quite some time, with suicidal ideology and taking 30mg of Paxil daily. I've been in therapy but not now and know I need to go back. Enough background?
Anyways, because of the Christmas holidays (pharmacy being closed), bad timing, laziness, etc, etc, I ran out of my Paxil prescription 2 days ago.
Last night, I had the most vivid dreams I can ever remember. It was like "my life flashing before my eyes" and while a bit scary also kinda wonderful. I relived MANY of my early childhood experiences with details down to the clothing I was wearing, friends I was with, etc, etc.
Now, I have stopped my prescription for days at a time previously, although at those times, I was taking 20mg daily. (My dosage was upped recently due to revisited suicidal thoughts.) I realize that, with my suicidal ideology, missing a couple days dosage isn't the wisest thing.... but this didn't happen when I was at 20mg.
However, my question is with my dreams last night. Is this normal considering the circumstances? Why did this happen at 30mg but not 20mg? Are the vividness of the dreams shortlived or will they continue until I am back on my meds (assume a day or two)? Any other side effects I can expect?
The abrupt discontinuation of Paxil may be associated with vivid dreams, which would usually resolve within days of resuming the medication. This phenomenon is more likely with higher doses, in your case, 30mg compared with 20 mg. I urge you to maintain compliance with your medication, resume psychotherapy, and to discuss your concerns further with your treating physician/psychiatrist.
Abrupt discontinuation of Paxil may also be associated with symptoms such as dizziness, nausea, vomiting, fatigue, shakiness, and insomnia, to name a few. These symptoms tend to be self-limiting, and usually resolve within 1-3 weeks without treatment, and earlier if Paxil is resumed.
Thanks, all. I refilled my prescription and am back on as of this morning. The vivid dreams did not occur last night. I also experienced a bit of nausea and shakiness... but I attribute that to too much fudge consumed at work :-).
JOE, I TOO HAVE BEEN ON PAXIL FOR A YEAR NOW. BEGINNING SYMPTOMS WERE NAUSEA, SKAKING, ANXIETY, DIZZYNESS, ETC. SEXUAL AFFECTS WERE THE WORST, MY WIFE LOVED IT. IT WOULD TAKE SOMETIMES AN HOUR TO COME.. SOMETIMES NOT AT ALL. ANYWAY, I HAVE STOPPED FOR PERIODS OF TIME, FOR REASONS OF LAZINESS, AND JUST PLAIN IMPATIENTCE. I DIDNT THINK IT WAS WORKING SO I WOULD QUIT. THE **** WOULD REAALY HIT THE FAN AFTER A FEW WEEKS, IT WOULD GET SO BAD, I HAD TO GO ON IT AGIAN. IT DOES WORK, IF YOU WORK WITH IT. THE MEDICATION ALONE HELPS ONLY A LITTLE. YOU NEED TO POSITIVLEY REINFORCE YOURSELF. YOU ARE WORTH LIVING FOR, AND PEOPLE DO LOVE AND RESPECT YOU. AND IF YOU QUIT LIFE, THE ONLY ONE WHO LOSES IS YOU.. BE A WINNER.... THE WORLD REALLY NEEDS US... ASK YOURSELF QUESTIONS, AND ANSWER THEM TRUTHFULLY, EVEN IF YOU DONT WANT TO HEAR THE ANSWER, TRY TO LEARN TO RELAX BY DOING SOMETHING WITH YOUR TIME THAT ONLY YOU KNOW ABOUT, SHARE THE HAPPINESS WITH YOURSELF.. OTHER PEOPLE WILL PICK UP ON IT.. AS FOR THE VIVID DREAMS... WELL GOOD ONES OR BAD ONES.. THIS IS THE ONLY REALLY GOOD THING I LIKE ABOUT THE DRUG.. I COULD NEVER REMEMBER DREAMS.. AS HARD AS I TRIED. NO I DO, AND THEY SOMETIMES MAKE THE BEST CONVERSATIONS WITH YOUR SPECIAL POEPLE. EVEN IF THEY MAKE YOU THE BRUNT OF THE JOKE. I SOMETIMES THINK THAT THE DREAMS ARE HELPING ME COPE WITH THE THINGS THAT REALLY DEPRESS ME. AND VISA VERSA. DONT STOP THE MED UNLESS YOUR DOC. TELLS YOU TOO. TRY THIS OUT, AND IF IT WORKS, YOU WILL KNOW... HANG IN THERE... BE HAPPY NOW, WE NEVER KNOW WHAT WILL HAPPEN TOMORROW.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.